Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have seizures and taking carbamazepine, now taking zeptol. Will there be any side effects due to this?

My mom (72 years old), had seizures and has been on Carbamazepine (Tegretol and now Zeptol 400 mg daily). She started using Carbamazepine since 1987 and it has effectively controlled seizures.

However, she feels dizzy from 7:30 am - 12 Noon every day since she started taking the drug (about 26 years). She is an asian-indian and otherwise very healthy. Her excellent physician in India has varied the drug and dosage several times in response to the side effects and has finally settled down to her current drug & dose (Zeptol 400mg daily taken at night).

My questions:
is there an improved formulation which can minimize the side-effects?
Also, is it possible to control the side effects thru another drug and make her mornings better?

thank you.
Asked On : Thu, 2 May 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, your mom is 72 years old, having seizures, getting dizziness in the morning time, so drug changed from carbamazine to zeptol.
Both are same products from different pharmacies, don't tell this to your mom.
Ask her to take the night tablet at 5pm, so that the drug disperses by the time she wakes up and there will be no dizziness. Thank you.
Answered: Sat, 22 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor